Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 19, 2007, 12:56 PM EDT for 4 counties in Indiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 12:56 PM EDT (16:56 UTC)
- Expired
- Jul 19, 2007, 1:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Bartholomew County, IN, Decatur County, IN, Johnson County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 48 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 1:05 PM EDT | TSTM WND DMG | Franklin, IN | SMALL TREE DOWNED NEAR STATE ROAD 44 AND MAIN STREET NEAR THE COURTHOUSE. POWER OUT AT US31 AND NORTH MAIN STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 191656
SVRIND
INC005-031-081-145-191745-
/O.NEW.KIND.SV.W.0048.070719T1656Z-070719T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1256 PM EDT THU JUL 19 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
WESTERN DECATUR COUNTY IN CENTRAL INDIANA...
SOUTHERN JOHNSON COUNTY IN CENTRAL INDIANA...
SOUTHERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 145 PM EDT
* AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TRAFALGAR...OR ABOUT 22 MILES SOUTH OF INDIANAPOLIS...AND MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FRANKLIN BY 105 PM EDT...
EDINBURGH BY 120 PM EDT...
CLIFFORD BY 130 PM EDT...
HOPE BY 135 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3956 8625 3946 8565 3944 8564 3944 8553
3943 8552 3921 8560 3934 8610 3934 8625
TIME...MOT...LOC 1656Z 284DEG 31KT 3945 8620
$$
CP3 follow-up statements
000
WWUS53 KIND 191715
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
115 PM EDT THU JUL 19 2007
INC005-031-081-145-191745-
/O.CON.KIND.SV.W.0048.000000T0000Z-070719T1745Z/
BARTHOLOMEW-DECATUR-JOHNSON-SHELBY-
115 PM EDT THU JUL 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR NORTHERN BARTHOLOMEW...WESTERN DECATUR...SOUTHERN JOHNSON AND
SOUTHERN SHELBY COUNTIES...
AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EDINBURGH...OR ABOUT 12 MILES SOUTHWEST OF
SHELBYVILLE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLIFFORD BY 125 PM EDT...
HOPE BY 130 PM EDT...
ST. PAUL BY 140 PM EDT...
LAT...LON 3956 8625 3946 8565 3944 8564 3944 8553
3943 8552 3921 8560 3934 8610 3934 8625
TIME...MOT...LOC 1715Z 284DEG 31KT 3942 8592
$$
KOCH000
WWUS53 KIND 191729
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EDT THU JUL 19 2007
INC005-031-081-145-191745-
/O.CON.KIND.SV.W.0048.000000T0000Z-070719T1745Z/
BARTHOLOMEW-DECATUR-JOHNSON-SHELBY-
130 PM EDT THU JUL 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR NORTHERN BARTHOLOMEW...WESTERN DECATUR...SOUTHERN JOHNSON AND
SOUTHERN SHELBY COUNTIES...
AT 128 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ST. PAUL...OR ABOUT 10 MILES SOUTHEAST OF
SHELBYVILLE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN DECATUR COUNTY AT 140 PM EDT
LAT...LON 3956 8625 3946 8565 3944 8564 3944 8553
3943 8552 3921 8560 3934 8610 3934 8625
TIME...MOT...LOC 1730Z 284DEG 31KT 3939 8566
$$
KOCH000
WWUS53 KIND 191744
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EDT THU JUL 19 2007
INC005-031-081-145-191754-
/O.EXP.KIND.SV.W.0048.000000T0000Z-070719T1745Z/
BARTHOLOMEW-DECATUR-JOHNSON-SHELBY-
144 PM EDT THU JUL 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARTHOLOMEW...WESTERN
DECATUR...SOUTHERN JOHNSON AND SOUTHERN SHELBY COUNTIES EXPIRES AT
145 PM EDT...
LAT...LON 3956 8625 3946 8565 3944 8564 3944 8553
3943 8552 3921 8560 3934 8610 3934 8625
TIME...MOT...LOC 1744Z 284DEG 31KT 3936 8551
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:28 AM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Jul 19, 7:28 AM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 728 AM EDT THU JUL 19 2007 .AVIATION...DISCUSSION FOR 12Z TAFS LOW CONFIDENCE FORECAST AS EVOLUTION OF DECAYING MCS AND ITS EFFECTS ON AFTERNOON CONVECTION QUITE UNCERTAIN. ONE AREA OF SHRA/TSRA NEAR IND/LAF TAF SITES ON ITS WAY OUT AT 12Z BUT DECAYING MCS APPROACHING INDIANA FROM IL AND MORE LINED UP BEHIND. TIME OF DAY FAVORS THE DECAY OF THESE MCS/S...BUT FRONT UP NORTH AND APPROACHING WAVE MAY HAVE AN IMPACT. IN THE NEAR TERM WILL GO PREVAILING MVFR VSBYS AT LAF IN SHRA AS LAF LOOKS TO HAVE MOST EFFECTS FROM IL MCS. SO FAR TSRA HAVE JUST BARELY MISSED IND. TREND MAY CONTINUE. WILL GO VCTS FOR IND. FARTHER SOUTH HUF AND BMG LOOK TO BE OUT OF THE WAY SO WILL JUST INCLUDE CB MENTION. WILL GO WITH MCS DIMINISHING DURING THE MORNING ALLOWING FOR PERHAPS A FEW DRY HOURS BEFORE UPPER WAVE PERHAPS KICKS OFF MORE TSRA. WITH THE UNCERTAINTY IN ATMOSPHERE/S ABILITY TO RECOVER WILL GO VCTS OR CB. AFTER FROPA EXPECT A PERIOD OF MVFR CIGS BEFORE DRIER AIR WINS OUT. && .DISCUSSION... THUNDERSTORMS FROM NORTHERN INDIANA AND NORTHERN OHIO MESO SCALE THUNDERSTORM COMPLEX WAS EXITING OUT OF THE NORTHEAST PORTIONS OF OUR FORECAST AREA THIS MORNING. THE NEXT MCS WAS ACROSS IOWA AND EXTREME NORTHWEST ILLINOIS. THIS WAS STARTING TO WEAKEN SOME AS ANOTHER ONE WAS STRENGTHENING ACROSS EASTERN NEBRASKA. ALL MODELS MOVE A FRONTAL SYSTEM CURRENTLY STATIONARY FROM THE SOUTHERN GREAT LAKES TO NEBRASKA SOUTH ACROSS OUR REGION THIS AFTERNOON. NUMEROUS THUNDERSTORMS CURRENTLY OCCURRING NEAR FRONT AND WITH GOOD LOW LEVEL CONVERGENCE AND DEWPOINTS IN THE 70S SEE NO REASON WHY THEY WONT CONTINUE TODAY AS FRONT MOVES SOUTH ACROSS OUR REGION. WRF BRINGS HIGHEST QPF INTO OUR NORTH THIS MORNING AND THIS MAY LIMIT THREAT OF SEVERE WEATHER THERE LATER TODAY AS THIS AREA SHOULD ONLY WARM NO HIGHER THAN LOWER 80S. PRECIPITABLE WATER RUNNING OVER 2 INCHES SO WILL CONTINUE MENTION OF HEAVY RAIN AT LEAST IN OUR NORTH TODAY. BOTH GFS AND WRF END PRECIP RATHER QUICKLY THIS EVENING AND WILL LOWER POPS A LITTLE TONIGHT WITH MODEL TRENDS. NOT MUCH CHANGE TO REST OF FORECAST AS PREVIOUS FORECAST SEEMS TO HAVE DECENT HANDLE. TEMPS A BIT BLO CLIMO WL BE VERY PLEASANT FOR THE WEEKEND...UNDER INFLUENCE OF NW/N FLOW BEHIND COLD FRONT. WARMUP WL BEGIN IN EARNEST SUNDAY AS UPR RDG CONTINUES BUILDING OVERHEAD AND JUST TO OUR WEST...BEFORE STARTING TO WEAKEN SLIGHTLY MIDWEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...JH AVIATION...CS
Hazardous weather outlook, Jul 19, 5:12 AM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 512 AM EDT THU JUL 19 2007 INZ021-028>031-035>049-051>057-060>065-067>072-201000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 512 AM EDT THU JUL 19 2007 /412 AM CDT THU JUL 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AS A COLD FRONT MOVES SOUTH ACROSS OUR AREA. A FEW OF THESE MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF CREEKS AND STREAMS IS ALSO A THREAT TODAY. LOOK FOR THUNDERSTORMS TO END ALL AREAS...EXCEPT FAR SOUTHERN PORTIONS OF CENTRAL INDIANA BY LATE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:21 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 24 min |
| Jul 19, 3:16 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.